MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMSTR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left arterial subclavian artery using a px slim delivery microcatheter (px slim).During the procedure, while attempting to advance the px slim through the rotating hemostasis valve (rhv) and into a non-penumbra sheath, the physician noticed the proximal end of the px slim broke into three pieces within the rhv but remained intact.The px slim was therefore removed and the procedure was completed using a new px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the px slim was fractured approximately 38.0, 41.5 and 49.5 cm from the hub.Conclusions: evaluation of the returned px slim confirmed fractures on the proximal shaft.If the device is forcefully advanced against resistance or otherwise mishandled during advancement, damage such as kinks may occur.Further manipulation of a kinked device may result in fractures.No other devices associated with the complaint were returned for evaluation; therefore, the root cause of the resistance could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Device evaluated by mfr : placeholder.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 10/15/2019.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left arterial subclavian artery using a px slim delivery microcatheter (px slim).During the procedure, while attempting to advance the px slim through the rotating hemostasis valve (rhv) and into a non-penumbra sheath, the physician noticed the proximal end of the px slim broke in three places within the rhv but remained intact.The px slim was therefore removed and the procedure was completed using a new px slim.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8970092
Report Number3005168196-2019-01709
Device Sequence Number2575839
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public00814548016443
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2021
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF87634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer10/15/2019
12/06/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date11/11/2019
12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Date Report Sent to FDA01/01/2005